Hail, Kent
- When
- June 19, 1:45 PM EST
- Where
- Kent County, Coventry
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.683, -71.567
An isolated severe thunderstorm produced dime sized hail in Coventry, near Johnson's Pond, and lasted for about two minutes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An isolated severe thunderstorm produced dime sized hail in Coventry, near Johnson's Pond, and lasted for about two minutes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 19, 1:25 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT WED JUN 19 2002 SHORT TERM (TNGT-FRI NGT): ISOLD SHWRS/TSTMS HAVE POPPED UP INVOF WEAK SFC BNDRY ALG S COAST...AND ALSO DUE TO TERRAIN ENHANCEMEN OVR WRN MA. XPCT TO SEE SOME ADDTL DVLPMNT THRU THIS EVE ALG E SLOPES OF BERKS...MONADNOCKS AND ORH HILLS WHERE TERRAIN FORCING SHUD BE GRTST. STORMS SO FAR HAVE BEEN SLO MOVERS DUE TO WEAK WND FIELD ALF SO LCLY HVY RAFL WL BE MAIN PRBLM...THO WITH LOW WET BULB ZERO HGTS (7-8KFT) AND LO EL (25KFT) SMALL HAILERS NOT OUT OF THE QUESTION EITHER. RUC INDCTS QUICK DSIPTN OF ACTVTY AFT 00Z DUE TO LOSS OF HTG. ONCE CNVTCN DIES OFF THIS EVE...QUIET WX INTO FRI NGT AS UL RDG BLDS OVR TOP. FOR TNGT SKIES CLR AND WITH LGT WNDS WENT BLO MOS VALUES. LOTS OF SUN THU WITH WARMER TEMPS AWAY FM COAST. NOT MUCH EITHER INTO FRI NGT. WENT CLOSER TO AVN WITH APCHG CDFNT AS ETA LOOKS TOO FAST GIVEN POSN OF UL RDG. NO HEADLINES ON MARINE FCST. NOTCHEY LONG TERM (SAT-WED): SFC RDG HOLDS ITS OWN ACRS SRN NEW ENG SAT... WITH WEAKENING CDFNT LYING ACRS NRN NYS/NEW ENG AND INVERTED SFC TROF FM WKNG CSTL LO XTNDG UP NJ COAST. GOING TO KEEP SAT FCST DRY AS WE THINK RDG WL BE ABLE TO MAINTAIN ITSELF BTWN THE TWO SYS... THO BY SUN AVN SHOWS ENUF WEAKNESS IN RDG TO ALLOW CLDS/SCTD SHWRS TO REACH FA AS MOISTR STREAMS IN FM S AND INTERACTS WITH CDFNT. FOR MON AND BYD...AVN AGREES WITH ENSEMBLE MEAN AND LOOKS MOST RSNBL...TAKING UPR RDG OVR SERN STATES AND PUSHING IT OFFSHR BY DAY 7. 12Z RUN HAS SPED UP CDFNTS PROGRESS...NOW OVR S COAST AS COMPARED TO GRTLKS ON 00Z RUN...SO DECIDED TO KEEP MON/TUE DRY AS FNT PUSHES TO MIDATLC. WRN END OF FNT LIFTS BACK N AS SFC LO TRACKS ACRS GRTLKS WED SO WL REINTRO CHC SHWRS ALL ZNS. STAYED CLOSE TO MEX TMPS. JWD .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE.
RIZ001>005-007-191915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 239 PM EDT WED JUN 19 2002 AT 235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY HEAVY RAIN SHOWER POSSIBLY ACCOMPANIED BY THUNDER AND SMALL HAIL 3 MILES EAST OF COVENTRY...OR ABOUT 9 MILES WEST OF WARWICK...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... WEST WARWICK AROUND 310 PM EAST GREENWICH...WARWICK AND CRANSTON AROUND 315 PM DRAG
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2002Every state in 2002This day in weather historyWarnings in Rhode Island, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302854.